Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

September 29, 2012Berkeley County, South Carolina

NWS Charleston, SC issued this special weather statement at Sep 29, 2012, 4:21 PM EDT for Berkeley County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2012, 4:21 PM EDT (20:21 UTC)
Expired
Sep 29, 2012, 5:00 PM EDT
In force
39 min
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WWUS82 KCHS 292021
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT SAT SEP 29 2012

SCZ044-045-292100-
DORCHESTER-INLAND BERKELEY-
421 PM EDT SAT SEP 29 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 500 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RUSSELLVILLE TO
HUSSERTOWN...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...MONCKS CORNER...LAKE MOULTRIE... 
OLD SANTEE CANAL STATE PARK...PINOPOLIS AND SAINT STEPHEN.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE IMPACTING LAKE MOULTRIE. BOATERS SHOULD SEEK SAFE 
HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS 
POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD GET 
OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN 
HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3331 7975 3308 8013 3326 8041 3327 8039
      3327 8037 3328 8035 3327 8030 3330 8026
      3335 8025 3347 8003
TIME...MOT...LOC 2020Z 301DEG 12KT 3338 8001 3324 8026

$$

JAQ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Sep 29, 1:48 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Sep 29, 1:48 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
148 PM EDT SAT SEP 29 2012

.SYNOPSIS...
A COLD FRONT WILL SLOWLY APPROACH THE REGION THIS AFTERNOON AND
TONIGHT...THEN WILL BECOME STATIONARY IN THE VICINITY OF THE AREA
SUNDAY. THIS FRONT THEN LIFTS NORTHWARD AS A WARM FRONT
MONDAY...AS LOW PRESSURE TRACKS NORTH FROM THE GULF OF MEXICO. THE
LOW PRESSURE WILL PUSH A COLD FRONT INTO THE REGION AROUND
TUESDAY...AND THIS FRONT COULD STALL NEAR THE SOUTHEAST COAST
THROUGH THE LATTER HALF OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ISOLATED SHOWERS WERE DEVELOPING EARLY SATURDAY AFTERNOON.
ADJUSTED POPS ACCORDINGLY. OTHERWISE...FORECAST REASONING HAS NOT
CHANGED SIGNIFICANTLY SINCE SATURDAY MORNING.

DEEP LAYER MOISTURE/HEIGHT FALLS AND AN ASSOCIATED COLD FRONT
SUPPORTING A BAND OF SHOWERS/ISOLATED THUNDERSTORMS NORTH OF THE
FORECAST AREA WILL CONTINUE TO SPREAD S/SE INTO THE REGION THIS
AFTERNOON. WITHIN THIS REGIME... WARMING/DESTABILIZATION WILL
SUPPORT INCREASING COVERAGE OF SHOWERS/THUNDERSTORMS...STARTING
N/W THEN SPREADING S/E.

MAINTAINED LIKELY POPS FOR THE CHARLESTON TRI-COUNTY REGION AND
CHANCE POPS ELSEWHERE LATE AFTERNOON INTO EARLY EVENING.

HIGH LEVEL CLOUD COVER WAS LIMITING INSOLATION/DESTABILIZATION...AND
EARLY SATURDAY AFTERNOON SBCAPES WERE STRUGGLING TO INCREASE TO
1000 J/KG WHILE MLCAPES REMAINED BELOW 500 J/KG. FURTHER...MODIFIED
12Z SOUNDINGS USING HIGHS IN THE MID/UPPER 80S/DEWPOINTS IN THE
MID 60S YIELDED SBCAPES MAINLY AT OR BELOW 1500 J/KG. LIMITED
INSTABILITY/MID LEVEL LAPSE RATES REMAINING BELOW 6 C/KM SHOULD
LIMIT THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT.
NEVERTHELESS...COMBINATION OF INSTABILITY...DEEP LAYER SHEAR
STRENGTHENING TO 30-35 KNOTS NORTH AND 20-25 KNOTS SOUTH AND
DOWNDRAFT CAPES INCREASING TO AT LEAST 1000-1200 J/KG WILL SUPPORT
MULTICELL THUNDERSTORMS AND PERHAPS ISOLATED/BRIEF PULSE SEVERE
THUNDERSTORMS WITH DAMAGING MICROBURSTS AND LARGE HAIL ESPECIALLY
WHERE BOUNDARY INTERACTIONS OCCUR LATER THIS AFTERNOON INTO THIS
EVENING...ESPECIALLY 3-9 PM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THE DEEP LOW ALOFT DIVES SOUTH THROUGH THE GREAT LAKES AS THE STRONG
SHORT WAVE SWINGS THROUGH THE MID ATLANTIC STATES. ASSOCIATED HEIGHT
FALLS...ALBEIT VERY LITTLE WILL TAKE PLACE LOCALLY AS WEAKER SHORT
WAVES SHIFT THROUGH THE AREA. AIDED BY SOME UPPER LEVEL DIFLUENCE
WITH THE JET ALOFT AND THE PVA...CONVECTION WILL LINGER WELL INTO
THE NIGHT IN MANY PLACES. 30-50 POPS FOR THE EVENING WILL TREND
DOWN TO 20-30 POPS AFTER MIDNIGHT AS THE PRE-FRONTAL TROUGH PUSHES
TOWARD THE COAST LATE. THE TRAILING COLD FRONT IS DEFINED BY A
SHARP GRADIENT TO THE LIFTED INDICES AND THETA-E RIDGING THAT LAGS
BACK TO THE NW...BUT IT COULD SLIP INTO OUR FAR NW ZONES BY SUNDAY
MORNING. MEANWHILE...SHORT WAVE ENERGY IN THE SOUTHERN BRANCH OF
THE JET STREAM WILL MOVE THROUGH THE SOUTHERN PLAINS
TONIGHT...TRIGGERING CYCLOGENESIS IN THE NW GULF OF MEXICO. WHILE
THIS HAS NO CURRENT BEARING ON THE LOCAL FORECAST...THIS SYSTEM
WILL BE A MAJOR PLAYER FOR AT LEAST THE FIRST PART OF THE
UPCOMING WEEK.

THERE IS PROBABLY TOO MUCH CLOUD COVER FOR ANY SERIOUS FOG
ISSUES TONIGHT...ALTHOUGH THERE ARE HINTS THAT SOME DROP DOWN OF
LOW STRATUS COULD OCCUR WITHIN THE VERY MOIST ENVIRONMENT. WARM
ADVECTION EARLY BECOMES NEUTRAL LATE AT NIGHT...AND THIS SUPPORTS
LOWEST TEMPS IN THE MID OR UPPER 60S...WITH LOWER 70S NEAR THE
SHORELINE.

SUNDAY AND SUNDAY NIGHT...OVERALL THE MODELS ARE IN PRETTY GOOD
AGREEMENT WITH THE EVOLUTION OF THE SYNOPTIC SETUP AND PATTERN. A
DEEP 500 MB CLOSED LOW WILL MOVE EASTWARD AWAY FROM THE GREAT LAKES
AS ANOTHER CLOSED CIRCULATION DEVELOPS OVER THE LOWER MS VALLEY.
THIS FEATURE...AND ASSOCIATED SHORTWAVE ENERGY MOVING THROUGH IN THE
SOUTHWEST FLOW ALOFT ON THE EAST SIDE OF THE MAIN TROF AXIS...WILL
BE ONE OF THE MAIN PLAYERS FOR MUCH OF THE FORECAST. MODELS SHOW THE
FIRST SHOT OF SHORTWAVE ENERGY APPROACHING AND MOVING ACROSS THE
SOUTHEAST SUNDAY AND SUNDAY NIGHT. AS IT DOES SO...AN AREA OF
CONFLUENCE BETWEEN THE TWO CLOSED LOWS WILL HELP TO DRIVE A SURFACE
HIGH OVER THE MID ATLANTIC STATES. MEANWHILE...A SURFACE LOW
DEVELOPING ALONG THE GULF COAST WILL PUSH EASTWARD ACROSS PORTIONS
OF THE DEEP SOUTH. THIS WILL SET UP A COMPLEX SURFACE PATTERN ACROSS
THE REGION WITH HIGH PRESSURE AND IN-SITU COLD AIR DAMMING SETTING
UP AND POTENTIALLY AFFECTING THE FORECAST AREA. BASED ON THE CURRENT
MODELS...IT APPEARS THAT THE CONFLUENCE ALOFT IS TRANSIENT IN NATURE
AND THE RESULTING SURFACE HIGH IS RELATIVELY WEAK. THEREFORE...AS
THE SURFACE LOW DRAWS CLOSER TO THE AREA LATE SUNDAY NIGHT...IT
PUSHES A WELL DEFINED WARM FRONT NORTHWARD ACROSS THE AREA AND
LEAVES THE REGION SOLIDLY IN THE WARM SECTOR. BASED ON MODEL
AGREEMENT...THE FORECAST GENERALLY FOLLOWS THIS SOLUTION. SUNDAY
RAIN CHANCES WILL PRIMARILY BE DRIVEN BY DEVELOPING SCATTERED
CONVECTION IN THE AFTERNOON WITH SURFACE HEATING IN THE DIFFUSE
REGION AHEAD OF THE DEVELOPING SURFACE LOW TO THE WEST. I HAVE KEPT
POPS SIMILAR TO THE PREVIOUS FORECAST...WHICH STILL FEATURES A TIER
OF LIKELY POPS  MAINLY ALONG AND WEST OF I-95. MODEL SOUNDINGS SHOW WEAK
TO LOW END MODERATE CAPE VALUES DUE TO THE WARM PROFILES...WITH
INCREASING MID LEVEL FLOW AS UPPER JETTING STRENGTHENS ALOFT.
OVERALL SEVERE RISK IS STILL LOW...WITH THE LACK OF ROBUST
DESTABILIZATION BEING THE MAIN LIMITING FACTOR. SUBSTANTIAL CLOUD
COVER WILL KEEP MODIFY TEMPS AND LIMIT THEM TO THE LOW 80S FOR HIGHS
AND MID/UPPER 60S FOR LOWS.

MONDAY THROUGH TUESDAY...THE UPPER LEVEL PATTERN WILL AMPLIFY AND
THE REGION WILL INCREASINGLY BECOME CAUGHT IN THE DEEP SOUTHERLY
FLOW BETWEEN THE SHARPENING TROF TO THE WEST AND AN ATLANTIC RIDGE
TO THE EAST. AS THE AFOREMENTIONED SHORTWAVE ENERGY AND WARM FRONT
CONTINUE TO LIFT NORTHWARD ON MONDAY...MODELS INDICATE SOME NVA MAY
AFFECT THE REGION. THEREFORE...MONDAY MAY EVENTUALLY END UP BEING
MOSTLY PRECIP FREE...BUT GIVEN THE UNCERTAINTY WILL MAINTAIN CHANCE
POPS FOR NOW. THE NEXT BEST SHOT FOR PRECIP WILL COME MONDAY NIGHT
AND EARLY TUESDAY AS THE COLD FRONT PUSHES ACROSS THE REGION. HIGH
END CHANCE POPS CONTINUE ON TUESDAY...AND TEMPS ON BOTH DAYS WILL
RUN A FEW DEGREES ABOVE CLIMO.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
MODEL AGREEMENT AND FORECAST CONFIDENCE HAS INCREASED FOR THE FIRST
PART OF THE LONG TERM...THOUGH UNCERTAINTY STILL EXISTS FOR THE LATE
WEEK TIME PERIOD. STARTING TUESDAY NIGHT AND WEDNESDAY...THE DEEP
TROF/CLOSED LOW WILL QUICKLY LIFT OUT TO THE NORTHEAST AS THE
ATLANTIC RIDGE ATTEMPTS TO NOSE IN FROM THE EAST. AT THE
SURFACE...THE COLD FRONT WILL PUSH OFFSHORE THROUGH WEDNESDAY WITH
HIGH PRESSURE RETURNING TO THE SOUTHEAST THROUGH THURSDAY.
THEREAFTER...MODELS BEGIN TO DIVERGE MAINLY CONCERNING THE OFFSHORE
FRONT AND THE POTENTIAL FOR MOISTURE ASSOCIATED WITH IT TO PUSH BACK
NORTHWARD. THE GFS KEEPS THE MOISTURE AND PRECIP WELL TO THE SOUTH
WHILE THE ECMWF CONTINUES TO ADVERTISE PRECIP MOVING BACK IN FROM
THE SOUTH ON FRIDAY. I HAVE GONE WITH A DECREASING POP TREND THROUGH
THURSDAY...BUT STILL HANG ON TO LOW END POPS THROUGH LATE IN THE
PERIOD DUE TO THE INHERENT UNCERTAINTY. FORECAST HIGHS/LOWS FEATURE
TEMPS RUNNING A DEGREE OR TWO ABOVE NORMAL.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
EXPECT VFR CONDITIONS TO PERIODICALLY DETERIORATE TO MVFR LEVELS LATE
THIS AFTERNOON AND INTO THE EVENING AS SHOWERS AND THUNDERSTORMS
DEVELOP ACROSS THE AREA. CONVECTION INITIATION TIMING MAY NEED TO BE
ADJUSTED ONCE RADAR TRENDS BECOME BETTER ESTABLISH...BUT
OVERALL...EXPECT AT LEAST SCATTERED THUNDERSTORMS TO DEVELOP BY 20Z
WITH THE POTENTIAL FOR GUSTY WINDS...ESPECIALLY AT KCHS. AT
KSAV...THUNDERSTORM POTENTIAL APPEARS MORE LIKELY INLAND OF THE
TERMINAL...BUT AS INLAND BOUNDARIES INTERACT WITH THE
SEABREEZE...CONVECTION COULD WORK ITS WAY BACK TOWARD THE COAST.

LIGHT WINDS WILL CONTINUE TO VEER OVERNIGHT AS MID TO HIGH CLOUDS
RESIDE OVER THE AREA. CLOUD COVERAGE SHOULD HINDER FOG
FORMATION...BUT WITH PLENTY OF LOW LEVEL MOISTURE LINGERING FROM
CONVECTION...SCATTER LOW LEVEL STRATUS COULD DEVELOP PRIOR TO
DAYBREAK. HOWEVER...WILL STILL NEED TO MONITOR CLOUD COVERAGE OVERNIGHT
AS MODELS SHOW SUBSTANTIAL CLEARING JUST INLAND OF KCHS WHICH COULD
ACTUALLY ENHANCE FOG POTENTIAL.

EXTENDED AVIATION OUTLOOK...CONDITIONS WILL BECOME INCREASINGLY
UNSETTLED ON SUNDAY AND INTO EARLY NEXT WEEK AS A FRONT STALLS
ACROSS THE REGION. PERIODIC RESTRICTIONS WILL BE POSSIBLE WITH
SHRA/TSRA DURING THIS TIME.

&&

.MARINE...
A WEAK PRESSURE PATTERN WILL SUPPORT OFFSHORE WINDS LESS THAN 10
KNOTS BECOMING ONSHORE AROUND 10 KNOTS AS THE SEA BREEZE DEVELOPS
THIS AFTERNOON. SEAS WILL REMAIN IN THE 1-2 FT RANGE.

MARINERS ARE ALERTED TO THE POTENTIAL FOR SOME STRONG T-STORMS
LATE TODAY INTO TONIGHT IN ADVANCE OF THE PRE-FRONTAL TROUGH. A
FEW OF THESE STORMS COULD PRODUCE STRONG GUSTS EXCEEDING 30 KT...
VERY HEAVY RAINS/POOR VISIBILITY AND FREQUENT LIGHTNING STRIKES.

SUNDAY THROUGH WEDNESDAY...A LOW PRESSURE SYSTEM WILL ORGANIZE TO
THE WEST ON SUNDAY...EVENTUALLY PUSHING A WARM FRONT ACROSS THE
LOCAL WATERS INTO MONDAY. SOUTHERLY FLOW WILL BE THE DOMINANT FLOW
REGIME UNTIL A COLD FRONT MOVES ACROSS TUESDAY AND TUESDAY NIGHT.
HIGH PRESSURE WILL RETURN TO THE AREA BY MID WEEK. OVERALL...WINDS
AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. CONDITIONS
MAY APPROACH MARGINAL SMALL CRAFT LEVELS MONDAY NIGHT IN A LOW LEVEL
SURGE BEHIND THE DEPARTING WARM FRONT BUT WILL JUST FEATURE FLOW
INCREASING TO 15-20 KTS FOR NOW. SEAS WILL ALSO BE ON THE INCREASE
DURING THIS TIME...WITH 5 FT POSSIBLE BEYOND 20 NM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...BSH
LONG TERM...BSH
AVIATION...JHP
MARINE...SPR
Hazardous weather outlook, Sep 29, 9:57 AM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
957 AM EDT SAT SEP 29 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-301400-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
957 AM EDT SAT SEP 29 2012

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND WILL PERSIST INTO TONIGHT. WHILE
WIDESPREAD SIGNIFICANT SEVERE WEATHER IS UNLIKELY...ISOLATED
THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS
TO 60 MPH AND HAIL AS LARGE AS QUARTERS BETWEEN 3 PM AND 9 PM.

CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS
FOR ADDITIONAL INFORMATION TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER...INCLUDING LARGE
HAIL AND DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Sep 29, 2:56 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT SAT SEP 29 2012

SCZ045-292030-
INLAND BERKELEY-
256 PM EDT SAT SEP 29 2012

...THUNDERSTORMS WILL IMPACT LAKE MOULTRIE AND EASTERN LAKE MARION
BY 400 PM EDT...
...MARINERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK
SAFE HARBOR...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DEVELOPING 8 MILES WEST OF PRIOLEAU...MOVING EAST AT
25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...
NORTHERN LAKE MOULTRIE...PINOPOLIS AND SOUTHERN LAKE MOULTRIE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 35 MPH...
FREQUENT CLOUD TO GROUND AND CLOUD TO WATER LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE AND EASTERN LAKE
MARION. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON
THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL
FLOATATION DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A
STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK
OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3344 8010 3340 7999 3325 7991 3317 8015
      3324 8015 3339 8024 3344 8023 3346 8020
      3346 8015 3348 8016 3350 8012
TIME...MOT...LOC 1854Z 272DEG 23KT 3335 8031
Special weather statement, Sep 29, 4:07 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT SAT SEP 29 2012

SCZ042-043-292030-
HAMPTON-INLAND COLLETON-
407 PM EDT SAT SEP 29 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES THROUGH 430 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HAMPTON...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...COLLETON...CROCKETVILLE...HAMPTON...
ISLANDTON...LAKE WARREN STATE PARK...MILEY...RUFFIN...VARNVILLE AND
WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3307 8083 3286 8075 3276 8121 3290 8123
TIME...MOT...LOC 2007Z 251DEG 20KT 3287 8110

JAQ
Special weather statement, Sep 29, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT SAT SEP 29 2012

SCZ044-045-292100-
DORCHESTER-INLAND BERKELEY-
421 PM EDT SAT SEP 29 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 500 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RUSSELLVILLE TO
HUSSERTOWN...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...MONCKS CORNER...LAKE MOULTRIE...
OLD SANTEE CANAL STATE PARK...PINOPOLIS AND SAINT STEPHEN.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE IMPACTING LAKE MOULTRIE. BOATERS SHOULD SEEK SAFE
HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS
POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD GET
OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN
HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3331 7975 3308 8013 3326 8041 3327 8039
      3327 8037 3328 8035 3327 8030 3330 8026
      3335 8025 3347 8003
TIME...MOT...LOC 2020Z 301DEG 12KT 3338 8001 3324 8026

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 7:24 PM EDTSevere Thunderstorm WarningCHSEffingham51 min
Sep 29, 2:56 PM EDTSpecial Weather StatementCHSBerkeley94 min
Sep 29, 4:07 PM EDTSpecial Weather StatementCHSHampton23 min
Sep 29, 4:45 PM EDTSpecial Weather StatementCHSColleton30 min
Sep 29, 4:48 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester37 min
Sep 29, 4:52 PM EDTSpecial Weather StatementCHSHampton38 min
Sep 29, 5:03 PM EDTSpecial Weather StatementCHSBerkeley27 min
Sep 29, 7:16 PM EDTSpecial Weather StatementCHSJasper29 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.